Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Morristown, TN

June 25, 2007Bradley County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 5:53 PM EDT for Bradley County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 5:53 PM EDT (21:53 UTC)
Expired
Jun 25, 2007, 6:45 PM EDT
In force
52 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Bradley County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:05 PM EDTTSTM WND DMG4 E Cleveland, TNONE TREE DOWN ACROSS OLD PARKSVILLE ROAD. REPORTED BY THE SHERIFFS DISPATCH.
Jun 25, 6:10 PM EDTTSTM WND DMGCharleston, TNFEW TREES DOWN NEAR CHARLESTON JUST OFF HWY 11. REPORTED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 252153
SVRMRX
TNC011-252245-
/O.NEW.KMRX.SV.W.0091.070625T2153Z-070625T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 PM EDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE...

* UNTIL 645 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF CHARLESTON...OR
  ABOUT 6 MILES WEST OF BENTON...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLESTON BY 635 PM EDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3508 8487 3505 8473 3528 8469 3535 8486

$$
1 follow-up statement
000 
WWUS54 KMRX 252211
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT MON JUN 25 2007

TNC011-252245-
/O.CON.KMRX.SV.W.0091.000000T0000Z-070625T2245Z/
BRADLEY TN-
611 PM EDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN BRADLEY COUNTY...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TASSO...OR ABOUT 6
MILES WEST OF BENTON...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLESTON AND CALHOUN BY 640 PM EDT...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3508 8487 3505 8473 3528 8469 3535 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:33 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 2:33 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT MON JUN 25 2007

.DISCUSSION...A WARM MOIST...IN OTHERWORDS MORE TYPICAL
SUMMERTIME...AIRMASS HAS SETTLED OVER THE REGION BRINGING MORE
TYPICAL AFTERNOON AND EVENING PULSE THUNDERSTORMS. WITH THE
INSTABILITY OF THE ATMOSPHERE AND WITH SOME DRY AIR ALOFT TO HELP
INTENSIFY STORMS...EXPECT SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE. HAVE TWEAKED POPS JUST SLIGHTLY UPWARDS AND HAVE CHANGED
WORDING THROUGH NEXT SEVERAL DAYS FROM CHANCE TO SCATTERED TO
REFLECT REALITY.

IN THE LONGER TERM...A STRONG UPPER TROF AND SURFACE FRONT LOOKS
GOOD TO MOVE THROUGH THE REGION ON FRIDAY INCREASING THE CHANCE OF
STORMS.  HAVE INCREASED POPS TO THE 50S RANGE AND WOULD NOT BE
SURPRISED IF THAT INCREASED FURTHER AS TIME PROGRESSES.

AFTER THE FRONT MOVES THROUGH ON FRIDAY NIGHT DRIER AIR COMES INTO
PLAY AND HAVE LOWERED POPS BEHIND THE SYSTEM.  TEMPERATURES WILL SEE
A LITTLE MODIFICATION POST FRONTAL BUT NOT MUCH.

GUIDANCE NUMBERS THROUGH THE PERIOD APPEAR REASONABLE SO DID NOT
DEVIATE MUCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  91  70  91  70 /  30  30  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  91  68  91  69 /  30  30  30  20  10
OAK RIDGE, TN  67  94  67  92  69 /  30  20  20  20  10
TRI CITIES AIRPORT, TN  63  90  62  90  66 /  30  20  20  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

HW
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUN 25 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-260900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.

DMG

In the hours before

Special weather statement, Jun 25, 4:09 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT MON JUN 25 2007

VAZ001-252045-
LEE-
409 PM EDT MON JUN 25 2007

...A STRONG THUNDERSTORM WAS AFFECTING LEE COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JONESVILLE....MOVING NORTHEAST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 25, 4:13 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
413 PM EDT MON JUN 25 2007

TNZ069-252100-
KNOX-
413 PM EDT MON JUN 25 2007

...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARRAGUT....MOVING NORTHEAST AT 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Local storm report, Jun 25, 4:16 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     RUSSELLVILLE            36.26N 83.20W
06/25/2007                   HAMBLEN            TN   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG HWY 11E NEAR RUSSELLVILLE.
            REPORTED BY SPOTTER.

&&

GRC
Local storm report, Jun 25, 4:47 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     1 W RUGBY               36.36N 84.72W
06/25/2007                   MORGAN             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ONE MILE WEST OF RUGBY-NEAR HWY 52.
            REPORTED BY EMA DIRECTOR

&&

GRC
Local storm report, Jun 25, 5:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
527 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     APPALACHIA              36.91N 82.79W
06/25/2007                   WISE               VA   LAW ENFORCEMENT

            TWO TREES DOWN IN APPALACHIA. ONE TREE DOWN IN BIG STONE
            GAP. REPORTED BY DISPATCH.

&&

GRC
Special weather statement, Jun 25, 5:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
546 PM EDT MON JUN 25 2007

TNZ085-100-101-252215-
BRADLEY-MCMINN-WEST POLK-
546 PM EDT MON JUN 25 2007

...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY...MCMINN AND POLK
COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BENTON....MOVING NORTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  6 MILES WEST OF BENTON BY 600 PM EDT.

WINDS GUST OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO  GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:04 PM EDTSevere Thunderstorm WarningMRXKnox56 min
Jun 24, 8:32 PM EDTSevere Thunderstorm WarningMRXSevier43 min
Jun 24, 8:58 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson62 min
Jun 24, 9:08 PM EDTSevere Thunderstorm WarningMRXHamblen67 min
Jun 24, 9:44 PM EDTSevere Thunderstorm WarningMRXHancock, Hawkins56 min
Jun 25, 1:57 PM EDTSevere Thunderstorm WarningMRXCampbell33 min
Jun 25, 2:04 PM EDTSevere Thunderstorm WarningMRXSevier41 min
Jun 25, 2:56 PM EDTSevere Thunderstorm WarningMRXCocke34 min
Jun 25, 3:00 PM EDTSevere Thunderstorm WarningMRXJefferson30 min
Jun 25, 3:24 PM EDTFlash Flood WarningMRXCocke3 hr
Jun 25, 5:51 PM EDTSevere Thunderstorm WarningMRXHamilton54 min
Jun 25, 7:34 PM EDTSevere Thunderstorm WarningMRXMeigs, Roane41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.